Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 40, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 26, 2007, 6:35 PM EDT for Allegheny County, Pennsylvania. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2007, 6:35 PM EDT (22:35 UTC)
- Expired
- May 26, 2007, 7:13 PM EDT
- In force
- 38 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.6 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:13 PM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, May 26, 3:13 PM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 313 PM EDT SAT MAY 26 2007 .SYNOPSIS... A FRONTAL BOUNDARY WILL PERSIST ACROSS THE FORECAST AREA THROUGH THE DAY SUNDAY...FINALLY PASSING SOUTH OF THE REGION MONDAY MORNING. HIGH PRESSURE WILL THEN BUILD SOUTH ACROSS THE REGION AND PERSIST THROUGH TUESDAY && .NEAR TERM /THROUGH SUNDAY/... FRONTAL BOUNDARY STRETCHING EAST WEST ACROSS NORTHERN FORECAST AREA WILL CONTINUE TO BE FOCUS MECHANISM FOR SHOWERS AND STORMS THIS EVENING...WITH INSTABILITY DRIVEN STORMS ELSEWHERE. TRAINING HEAVY PRECIP WILL BE OF CONCERN THIS EVENING WITH THE WEST TO EAST DIRECTION OF STORMS. THIS BOUNDARY LIFTS NORTH TONIGHT...ALONG WITH DECREASING INSTABILITY. COLD FRONT WILL CROSS FORECAST AREA FROM WEST TO EAST SUNDAY EVENING. STRONGER WINDS IN THE COLUMN WILL HELP INCREASE SEVERE POTENTIAL SUNDAY AFTERNOON AND EVENING. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... WEAKENING COLD FRONT WILL BE LOCATED ALONG NORTHWEST BOUNDARY OF FORECAST AREA SUNDAY EVENING AND MOVE SOUTHEAST ACROSS FORECAST AREA BY MID DAY MONDAY. EXPECT DRY CONDITIONS ACROSS NORTHERN COUNTIES MONDAY WITH A CHANCE OF THUNDERSTORM LINGERING ALONG THE FRONT IN SOUTHWEST PENNSYLVANIA AND EAST CENTRAL OHIO MONDAY MORNING. WEAKENING FRONT LINGERS ACROSS NORTHERN WEST VIRGINA MONDAY AFTERNOON AS HIGH PRESSURE BEGINS TO RIDGE ACROSS THE FRONT WITH A CHANCE OF A FEW THUNDERSTORMS. HIGH PRESSURE MOVES SOUTHEAST ACROSS REGION TUESDAY WITH DRY WEATHER AND SEASONABLE TEMPERATURES. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... BY WEDNESDAY MORNING HIGH PRESSURE IS OFF THE EASTERN SEABOARD WITH SOUTHWEST FLOW DEVELOPING AND A RETURN FLOW OF MOISTURE. H5 SHORTWAVE WILL BE DROPPING SOUTHEAST FROM NORTHERN PLAINS INTO DEVELOPING EASTERN UNITED STATES LONG WAVE POSITION. THIS WILL PULL INCREASING MOISTURE NORTH INTO OHIO RIVER VALLEY BY THURSDAY WITH CHANCE OF THUNDERSTORMS THROUGH FRIDAY AS FRONT MOVES ACROSS THE REGION. FRONT EAST OF AREA BY SATURDAY WITH RETURN TO COOLER DRIER CONDITIONS. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... SCATTERED STORMS WILL PERSIST THIS EVENING...A LITTLE MORE WIDESPREAD NORTH ALONG FRONTAL BOUNDARY. A COLD FRONT WILL CROSS THE REGION LATE SUNDAY...WITH INSTABILITY INDUCED STORMS FORMING AHEAD OF IT DURING THE LATE MORNING AND AFTERNOON. MVFR TO VFR CIGS AND VSBYS ARE EXPECTED THIS EVENING WITH SCATTERED THUNDERSTORMS. AREAS OF FOG AND LOW CLOUDS WILL FORM OVERNIGHT WITH VSBYS IN THE LIFR TO MVFR RANGE AND CIGS GENERALLY IN THE MVFR RANGE. VFR CONDITIONS AWAY FROM STORMS IS EXPECTED ON SUNDAY AND SUNDAY NIGHT WITH MVFR CONDITIONS IN AND NEAR STORMS. GENERALLY VFR CONDITIONS ARE EXPECTED MONDAY THROUGH WEDNESDAY...WITH LINGERING SHOWERS POSSIBLE MONDAY MORNING. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, May 26, 5:06 AM EDT, 13 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 506 AM EDT SAT MAY 26 2007 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-270915- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO- MARSHALL- 506 AM EDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AS A COLD FRONT APPROACHES THE REGION SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WOULD BE THE MAIN SEVERE WEATHER THREAT WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING. MDZ001-WVZ012-021>023-041-270915- GARRETT-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 506 AM EDT SAT MAY 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 26, 4:23 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 423 PM EDT SAT MAY 26 2007 OHZ040-041-262130- CARROLL OH-COLUMBIANA OH- 423 PM EDT SAT MAY 26 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA AND CARROLL... AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER AUGUSTA...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... AUGUSTA...BEAVER CREEK STATE PARK...EAST PALESTINE...EAST ROCHESTER...GUILFORD LAKE STATE PARK...LISBON...MECHANICSTOWN AND MILLPORT SMALL HAIL...AND BRIEF WIND GUSTS WILL BE POSSIBLE WITH THESE STORMS. SOME OF THE STORMS WILL BE ACCOMPANIED BY HEAVY DOWNPOURS THAT MAY CAUSE PONDING OF WATER ON ROAD SURFACES. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 26, 5:04 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 504 PM EDT SAT MAY 26 2007 OHZ049-262200- HARRISON OH- 504 PM EDT SAT MAY 26 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... HARRISON... AT 459 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER SCIO...MOVING EAST AT 20 MPH. SOME OF THE STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS THAT MAY CAUSE PONDING OF WATER ON ROAD SURFACES. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... HOPEDALE...JEWETT AND SCIO KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 26, 5:16 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 516 PM EDT SAT MAY 26 2007 OHZ050-262215- JEFFERSON OH- 516 PM EDT SAT MAY 26 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY... JEFFERSON... AT 512 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 3 MILES NORTH OF UNIONPORT...MOVING EAST AT 20 MPH. SOME OF THESE STORMS WILL PRODUCE SMALL HAIL AND LOCALLY HEAVY DOWNPOURS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BERGHOLZ...HAMMONDSVILLE...RICHMOND...STEUBENVILLE...UNIONPORT AND WINTERSVILLE KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 26, 5:35 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 535 PM EDT SAT MAY 26 2007 WVZ001-002-262200- BROOKE WV-HANCOCK WV- 535 PM EDT SAT MAY 26 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... BROOKE AND HANCOCK... AT 533 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 4 MILES WEST OF WEIRTON...OR ABOUT 2 MILES NORTHWEST OF STEUBENVILLE...MOVING EAST AT 20 MPH. SOME OF THESE STORMS WILL PRODUCE LOCALLY HEAVY DOWNPOURS THAT MAY CAUSE PONDING OF WATER ON ROADS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... COLLIERS...SUN VALLEY AND WEIRTON KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 26, 5:48 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 548 PM EDT SAT MAY 26 2007 PAZ029-262215- WASHINGTON PA- 548 PM EDT SAT MAY 26 2007 ...THUNDERSTORM WILL MOVE THROUGH NORTHERN WASHINGTON COUNTY... AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER WEIRTON...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BURGETTSTOWN AND FLORENCE. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE. ALSO, WATER WILL POND ON THE ROAD. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 26, 6:15 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 615 PM EDT SAT MAY 26 2007 PAZ021-262300- ALLEGHENY PA- 615 PM EDT SAT MAY 26 2007 ...STRONG THUNDERSTORMS TO MOVE THROUGH ALLEGHENY COUNTY... AT 615 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 6 MILES WEST OF IMPERIAL...OR ABOUT 4 MILES SOUTHEAST OF RACCOON CREEK STATE PARK...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... DOWNTOWN PITTSBURGH...FRANKLIN PARK...IMPERIAL...MCKEES ROCKS... MOON...THE NORTH SIDE...PERRYSVILLE AND SEWICKLEY. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE. ALSO, WATER WILL POND ON ROADS...AFFECTING THE PARKWAY WEST AND INTERSTATE 79. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.